MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G36238
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported to customer relations via complaint form "expired product implanted".Did any section of the device remain inside the patient¿s body? - yes.Please describe the object and how it was retrieved: did the patient experience a delay or require any additional procedure due to this occurrence? no.Please specify delay or any additional procedure(s) and provide details: has the complainant reported any adverse effects on the patient due to this occurrence? has the complainant reported that the product caused or contributed to the adverse effects? please specify adverse effects and provide details.- expired product implanted are images of the device or procedure available? n/a, yes, no.Was this a primary procedure or a recurrent procedure? n/a, primary, recurrent, if this was a recurrent procedure, what procedure had been performed previously? ptcd, ercp, other.If other, please specify.Was a stent previously placed during previous procedures? n/a, yes, no if there was a stent already in place, was the complaint stent placed in the stent that was already in situ? n/a, yes, no.Was the device used percutaneously? n/a, yes, no.Where on the patient was the percutaneous access site? what was the target location for the stent? was the device flushed through both flushing ports before the procedure, as per ifu? n/a, yes, no.Details of the wire guide used (name, diameter, hydrophyllic)? did the patient exhibit difficult anatomy? n/a, tortuous, altered.If altered, please indicate the procedure type (e.G.Cholodochojejunostomy) was resistance encountered when advancing the wire guide to the target location? n/a, yes, no.Was resistance encountered when advancing the delivery system to the target location? n/a, yes, no.How did the physician deal with the resistance encountered? was the delivery system tracked around a tight angle in the patient anatomy? n/a, yes, no.Was the delivery system damaged/kinked/twisted before or during the procedure? n/a, yes, no.If yes, please specify: damaged, kinked, twisted.Please specify when this occurred: was pre-dilation performed ahead of placement of the stent? n/a, yes, no.Did the tip of the delivery system cross the target location? n/a, yes, no.Was the handle pulled towards the hub during deployment? n/a, yes, no.Was the delivery system pushed during deployment? n/a, yes, no.Could the stent be fully deployed at the target location? n/a, yes, no.Was the stent deployed smoothly / without resistance? n/a, yes, no.If no, please detail any difficulty experienced during deployment: was the lesion completely covered by the stent? n/a, yes, no.Was there any device left through the stent post placement? n/a yes, no.If yes, please specify: was the stent fully deployed from the delivery system prior to removal? n/a, yes, no.Was post-dilation performed after the placement of the stent? n/a, yes, no.If the stent is placed across the papilla, what is the length of the portion of the stent in the duodenum? did the patient require any additional procedures as a result of this event? n/a, yes, no.What intervention (if any) was required? was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day were any other defects (other than the complaint issue) observed on the delivery system (e.G.Kinks) prior to return? n/a, yes, no.If yes, please specify what additional defect(s) were observed and where on the device this was observed?.
 
Additional Manufacturer Narrative
Pma/510(k) # k182980.The investigation is in progress and a follow up mdr will be submitted.
 
Additional Manufacturer Narrative
Pma/510(k) # k182980.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due confirmation from medical affairs on 26-aug-2022 that the placement of zib6-125-12.0-30 device in artery is off-label use.
 
Event or Problem Description
Supplemental follow-up report is being submitted due to the completion of the investigation and an update to the investigation conclusions.
 
Additional Manufacturer Narrative
Pma/510(k) # k182980.Device evaluation: the zib6-125-12.0-30 device of lot number c1589900 involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.Lab evaluation ¿ the device evaluation of zib6-40-10-4.0 device could not be completed as the device or photographic evidence of the device was not returned for evaluation document review: prior to distribution zib devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zib6-125-12.0-30 of lot number c1589900 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1589900.It should be noted that the instructions for use (ifu0042) states the following: ¿the zilver 518 and 635 biliary stents are intended for palliation of malignant neoplasms in the biliary tree.¿ there is evidence to suggest the user did not follow the ifu as on the completed complaint form provided, the physician has said that he placed the device in the sma artery.Use of this device in an artery is regarded as off-label use.In addition, it should be noted that the user has also confirmed that the product had expired at the time of implanting.The expiration date was the (b)(6) 2022 and it was implanted on the (b)(6) 2022 root cause review: a definitive root cause of off label use was established from the available information.The user has not complied with the requirements of the ifu with respect to the intended use of the device and used the device in the sma artery.Also, it is known that the device implanted had expired at the time of implant.The expiry date was (b)(6) 2022 and it was implanted on the (b)(6) 2022.It should be noted that, as the device was used outside of their validated state and against the instructions provided in the ifu, it is not possible to predict how the devices will perform or function.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not require any additional procedures due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 635 BILIARY SELF-EXPANDING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
061334440
MDR Report Key14775197
Report Number3001845648-2022-00376
Device Sequence Number1334219
Product Code FGE
UDI-Device Identifier10827002362380
UDI-Public(01)10827002362380(17)220301(10)C1589900
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2022
Device Model NumberG36238
Device Catalogue NumberZIB6-125-12.0-30
Device Lot NumberC1589900
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/25/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2022
Supplement Date Received by Manufacturer05/27/2022
05/27/2022
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date09/23/2022
10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale